Alert archive / New York / Freeze Watches in 2012
Freeze Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze watch at Oct 8, 2012, 4:16 AM EDT for 10 counties in New York. It took effect at Oct 9, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 9, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 3:14 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS71 KBUF 080816 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 416 AM EDT MON OCT 8 2012 NYZ021-081630- /O.CAN.KBUF.FZ.W.0011.000000T0000Z-121008T1300Z/ /O.NEW.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 416 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * LOCATIONS...ALLEGANY COUNTY. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...TENDER VEGETATION COULD FREEZE. THIS MAY DAMAGE OR KILL OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ007-008-011>014-020-081630- /O.CAN.KBUF.FR.Y.0009.000000T0000Z-121008T1300Z/ /O.NEW.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ JEFFERSON-LEWIS-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...BATAVIA... WARSAW...GENESEO...CANANDAIGUA...OLEAN 416 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. THE FROST ADVISORY HAS BEEN CANCELLED. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...TENDER VEGETATION COULD FREEZE. THIS MAY DAMAGE OR KILL OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ002-003-080930- /O.CAN.KBUF.FR.Y.0009.000000T0000Z-121008T1300Z/ ORLEANS-MONROE- INCLUDING THE CITIES OF...MEDINA...ROCHESTER 416 AM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. $$ NYZ019-085-081630- /O.NEW.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 416 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATIONS...INTERIOR SECTIONS OF CHAUTAUQUA AND SOUTHERN EIRE COUNTIES. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...TENDER VEGETATION COULD FREEZE. THIS MAY DAMAGE OR KILL OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMA
3 follow-up statements
184 WWUS71 KBUF 081115 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 715 AM EDT MON OCT 8 2012 NYZ007-008-011>014-019>021-085-081915- /O.CON.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ JEFFERSON-LEWIS-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...BATAVIA... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 715 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * LOCATIONS...WESTERN SOUTHERN TIER...UPPER GENESEE VALLEY... WESTERN FINGER LAKES...EASTERN LAKE ONTARIO REGION. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...TENDER VEGETATION COULD FREEZE. THIS MAY DAMAGE OR KILL OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMA
320 WWUS71 KBUF 081401 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 AM EDT MON OCT 8 2012 NYZ007-008-011>014-019>021-085-082215- /O.CON.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ JEFFERSON-LEWIS-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...BATAVIA... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1001 AM EDT MON OCT 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * LOCATIONS...WESTERN SOUTHERN TIER...UPPER GENESEE VALLEY... WESTERN FINGER LAKES...EASTERN LAKE ONTARIO REGION. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...TENDER VEGETATION COULD FREEZE. THIS MAY DAMAGE OR KILL OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMA/THOMAS
503 WWUS71 KBUF 081914 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EDT MON OCT 8 2012 NYZ008-020-021-090315- /O.UPG.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ /O.NEW.KBUF.FZ.W.0012.121009T0600Z-121009T1300Z/ LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...LOWVILLE...OLEAN...WELLSVILLE 314 PM EDT MON OCT 8 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...LEWIS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...TENDER VEGETATION WILL LIKELY BE DAMAGED OR KILLED IF LEFT UNPROTECTED IN WIDESPREAD FROST AND FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-019-085-090315- /O.UPG.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ /O.NEW.KBUF.FR.Y.0010.121009T0600Z-121009T1300Z/ JEFFERSON-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...WATERTOWN...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 314 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INLAND AREAS OF JEFFERSON...CHAUTAUQUA AND SOUTHERN ERIE COUNTIES. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...INLAND AREAS WILL DROP INTO THE MID 30S. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ011-013-014-090315- /O.UPG.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ /O.NEW.KBUF.FR.Y.0010.121009T0600Z-121009T1300Z/ GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...BATAVIA...GENESEO...CANANDAIGUA 314 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...GENESEE...LIVINGSTON AND ONTARIO COUNTIES. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ012-090315- /O.UPG.KBUF.FZ.A.0006.121009T0600Z-121009T1200Z/ /O.NEW.KBUF.FR.Y.0010.121009T0600Z-121009T1300Z/ WYOMING- INCLUDING THE CITY OF...WARSAW 314 PM EDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WYOMING COUNTY. * TIMING...OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ THOMAS
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at Oct 8, 4:01 AM EDT, 15 minutes earlier.
Area forecast discussion, Oct 8, 4:01 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EDT MON OCT 8 2012
.SYNOPSIS...
LINGERING LAKE EFFECT RAIN SHOWERS WILL END THIS MORNING. HIGH
PRESSURE WILL THEN BRING A RETURN TO MORE SUNSHINE TODAY. CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR SOME AREAS TO FALL TO
FREEZING TONIGHT. FAIR WEATHER AND SLIGHTLY WARMER TEMPERATURES
ARE EXPECTED TUESDAY. THE NEXT CHANCE OF RAIN WILL ARRIVE
WEDNESDAY AS A COLD FRONT CROSSES THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
CONSIDERABLE LAKE CLOUDINESS KEEPING TEMPERATURES UP EARLY THIS
MORNING WITH LIMITED FROST AND FREEZE THREAT. ALTHOUGH SOME
EASTERN SECTIONS OF THE GENESEE VALLEY AND WESTERN FINGER LAKES
MAY EXPERIENCE ENOUGH CLEARING TO ALLOW FOR FROST FORMATION EARLY
THIS MORNING...PLAN ON CANCELLING FROST/FREEZE HEADLINES WITH THE
MORNING ISSUANCE. COLDER NIGHT IN STORE TONIGHT...WITH A FREEZE
WATCH PLANNED FOR A GOOD PORTION OF THE AREA.
LAKE EFFECT OFF LAKE ERIE...
LAKE EFFECT RAIN TRYING TO ORGANIZE AS FLOW BACKS..WITH THE BULK
OF THE SHOWERS CURRENTLY OVER THE LAKE. LATEST HRRR AND WRF
SUGGESTING A SEVERAL HOURS PERIOD THIS MORNING WHEN THE LAKE
SHOWERS WILL PUSH INTO THE BUFFALO METRO AREA AND MAYBE EVEN LIFT
FARTHER NORTH INTO NIAGARA FALLS...HANGING ALONG THE IMMEDIATE LAKE
SHORELINE AS WELL ACROSS SOUTHERN ERIE AND CHAUTAUQUA COUNTIES.
THE LAKE ACTIVITY SHOULD END BY NOON TIME IF NOT EARLIER AS
INVERSION HEIGHTS LOWER GREATLY WITH THE ONSET OF WARM ADVECTION
ALOFT.
OFF LAKE ONTARIO...
THE ACTIVITY HERE HAS BECOME A BIT MORE DISORGANIZED WITH MOST OF
THE ACTIVITY FOCUSED ACROSS SOUTHERN JEFFERSON AND OSWEGO...BACK
ACROSS NORTHERN WAYNE COUNTY. LATEST HRRR AND WRF SUGGESTING THE
ACTIVITY WILL CONTINUE TO WEAKEN...BEFORE TAKING ON AN UPTICK AS THE
FLOW BACKS AND FOCUSES A MORE ORGANIZED BAND INTO THE SAINT LAWRENCE
VALLEY/NORTHERN JEFFERSON COUNTY BY MID DAY. SIMILAR TO THE ACTIVITY
OFF ERIE...A DIMINISHING TREND WILL TAKE PLACE BY EARLY AFTERNOON
OR SO AS WARM ADVECTION ALOFT BEGINS.
ONCE THE LAKE ACTIVITY ENDS...THE REMAINDER OF THE DAY WILL BE
LEFT WITH A FAIR AMOUNT OF DIURNAL CLOUDINESS ALTHOUGH THERE WILL
BE BREAKS OF SUNSHINE...ESPECIALLY LATER IN THE DAY. 850 MB
TEMPERATURES RUNNING BETWEEN 0C AND -2C...WHICH WOULD SUPPORT
AFTERNOON HIGHS IN THE LOWER TO MID 50S AT LOWER ELEVATIONS AND
UPPER 40S ACROSS HIGHER TERRAIN.
CLEAR SKIES AND LIGHT WINDS EXPECTED TONIGHT AS THE RIDGE AXIS
EXTENDS ACROSS THE AREA...LEADING TO A GOOD RADIATIONAL COOLING
NIGHT. ALTHOUGH A WAVE MOVING ALONG THE EASTERN SEABOARD COULD
SPREAD SOME MID AND HIGH LEVEL CLOUDINESS BACK ACROSS THE AREA.
CURRENT EXPECTATIONS ARE THAT OVERNIGHT LOWS COULD POTENTIALLY DROP
BELOW FREEZING ACROSS THE SOUTHERN TIER...UPPER GENESEE VALLEY AND
SOUTHERN FINGER LAKES...AS WELL AS THE NORTH COUNTRY. A FREEZE
WATCH WILL BE POSTED FOR THESE AREAS. LATER SHIFTS MAY NEED TO
CONSIDER FROST ADVISORIES AROUND THE WATCH AREA.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ON TUESDAY...THE DAY WILL START OUT RATHER CHILLY WITH AREAS OF
FROST EXPECTED TO DISSIPATE AROUND 13Z. AFTER THAT...MOSTLY SUNNY
SKIES WILL PREVAIL. THE SOUTHERLY FLOW BETWEEN HIGH PRESSURE OVER
NOVA SCOTIA AND LOW PRESSURE MOVING NORTH TOWARDS JAMES BAY WILL
HELP TEMPERATURES TO MODERATE TO NEAR SEASONAL LEVELS DURING THE
AFTERNOON.
AS THE DEEPENING SURFACE LOW REACHES JAMES BAY TUESDAY NIGHT...ITS
ASSOCIATED COLD FRONT WILL PUSH EAST TOWARD THE LOWER GREAT LAKES.
THERE WILL BE A GRADUAL WEST TO EAST INCREASE IN CLOUDS AS THE FRONT
APPROACHES...BUT ANY SHOWERS SHOULD HOLD OFF UNTIL WEDNESDAY
MORNING. THE INCREASE IN CLOUDS AND SOUTHERLY FLOW AHEAD OF THE COLD
FRONT WILL RESULT IN NOTICEABLY MILDER TEMPERATURES COMPARED TO
EARLY TUESDAY MORNING.
EXPECT A BAND OF SHOWERS TO ACCOMPANY THE FRONT AS IT PUSHES ACROSS
THE AREA ON WEDNESDAY. LOOKS LIKE THE STEADIEST PCPN WILL OCCUR IN
THE MORNING WHEN THE LOW LEVEL CONVERGENCE IN THE VICINITY OF THE
PASSING FRONT WILL BE GREATEST. A WESTERLY FLOW OF COLDER AIR
BEHIND THE FRONT WILL LIKELY RESULT IN SOME LAKE EFFECT RAIN SHOWERS
DOWNWIND OF THE LAKES DURING THE AFTERNOON...ESPECIALLY EAST OF LAKE
ONTARIO WHERE MORE SYNOPTIC SCALE MOISTURE WILL BE IN PLACE. ALSO
EXPECT RATHER BREEZY TO WINDY CONDITIONS TO SET UP DURING THE
AFTERNOON AS THE COLDER AIR FACILITATES AN EFFICIENT TRANSFER OF
HIGHER MOMENTUM WINDS ALOFT DOWN TO THE SURFACE.
LAKE EFFECT RAIN SHOWERS WILL REMAIN INTACT EAST OF THE LAKES
THROUGH AT LEAST THE FIRST HALF OF WEDNESDAY NIGHT AS THE COLDER AIR
DEEPENS. THE MODELS DO SHOW A DECREASE IN LOW LEVEL MOISTURE OVER
WESTERN NEW YORK AFTER 06Z WEDNESDAY. THIS WILL ALLOW LAKE EFFECT
RAIN SHOWERS TO DIMINISH DOWNWIND OF LAKE ERIE DURING THE SECOND
HALF OF THE NIGHT. AREA TEMPERATURES WILL DIP INTO THE 30S ACROSS
THE INLAND VALLEYS OF THE SOUTHERN TIER...WHILE LOCATIONS CLOSE TO
THE LAKES WILL HOVER IN THE LOWER 40S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UNLIKE A WEEK AGO...GLOBAL MODELS OF THE 12Z GFS AND 12Z ECMWF ARE
IN PRETTY GOOD AGREEMENT WITH THE UPPER LEVEL FLOW ACROSS NOAM. THIS
TIME PERIOD WILL START COOL...THOUGH WARMING TO ABOVE NORMAL
TEMPERATURES JUST IN TIME FOR THE WEEKEND.
ON THURSDAY...A SURFACE HIGH WILL BE IN PLACE OVER THE OHIO VALLEY
AND MIDDLE ATLANTIC STATES. LINGERING LOW LEVEL MOISTURE AND THE
WESTERLY FLOW OFF LAKE ONTARIO WILL KEEP LAKE EFFECT RAIN SHOWERS
INTACT THROUGH THE MORNING. OTHERWISE...EXPECT A MIX OF CLOUDS AND
SUN WITH A BIT OF A BREEZE...WITH THE MOST SUNSHINE MAINLY SOUTH OF
LAKE ONTARIO. AN AREA OF LOW PRESSURE WILL BE DEEPENING AS IT SLIDES
FROM THE WESTERN GREAT LAKES TO QUEBEC BY THURSDAY EVENING. AS THIS
SYSTEM DEEPENS...EXPECT THE PRESSURE GRADIENT OVER THE LOWER LAKES
TO INCREASE...SUPPORTING THE BREEZY CONDITIONS.
AS THE HIGH SLIDES TO THE MIDDLE ATLANTIC COAST THURSDAY
AFTERNOON...A MODERATING SOUTHWEST FLOW WILL SET UP ACROSS THE
AREA. THE WARM AIR ADVECTION PATTERN WILL RESULT IN AN INCREASE IN
CLOUDS...BUT THE BULK OF THE PCPN IS EXPECTED TO STAY MAINLY NORTH
OF LAKE ONTARIO. THE POSSIBLE EXCEPTION WILL BE EAST OF LAKE ONTARIO
WHERE THE SOUTHWEST FETCH OFF THE LAKE COULD RESULT IN A FEW MORE
SHOWERS ACROSS THE NORTH COUNTRY.
THURSDAY NIGHT THE SFC LOW WILL DRAG A COLD FRONT ACROSS THE REGION.
EXPECT A BROKEN BAND OF RAIN SHOWERS TO ACCOMPANY THE FRONT.
LATER ON FRIDAY...THE ECMWF AND GFS BRING A POTENT SHORTWAVE ACROSS
THE EASTERN GREAT LAKES REGION. HOWEVER THE BULK OF THE MOISTURE
WILL BE CARRIED EASTWARD WITH THE THURSDAY NIGHT/EARLY FRIDAY
FRONTAL PASSAGE. CANNOT RULE OUT A SHOWER OR SPRINKLE WITH THIS
SHORTWAVE...WHILE SKIES WILL LIKELY REMAIN OVERCAST AS SFC WINDS
VEER TO A WEST TO NORTHWEST DIRECTION. WITH COOLING TEMPERATURES
ALOFT...850S DROPPING TO -4C OR SO...FRIDAY WILL BE A COOL DAY WITH
HIGHS IN THE LOW 50S. SOME AREAS ACROSS INTERIOR REGIONS MAY HOLD IN
THE UPPER 40S FOR HIGHS ON FRIDAY.
FRIDAY NIGHT SFC HIGH PRESSURE WILL SLIP ACROSS WNY WITH COOL
OVERNIGHT LOWS. WE MAY EVEN HAVE SOME FROST/FREEZE CONCERNS ACROSS
THE REGION.
ON SATURDAY...WINDS WILL BACK TO THE SOUTH WITH A WARM AIRMASS
BEGINNING TO PUSH INTO THE REGION. THIS WARMING TREND WILL CONTINUE
THROUGH THE WEEKEND BETWEEN HIGH PRESSURE SLIDING OFF THE EAST COAST
AND ANOTHER SFC LOW OVER THE NATION'S MIDSECTION. THIS LOW WILL
EVENTUALLY PUSH A WARM FRONT ACROSS THE REGION WITH RAIN SHOWERS.
THE LIKELY DAY WILL BE SATURDAY NIGHT AND SUNDAY...THOUGH PLACEMENT
OF THE FRONT AND RAIN IS STILL A BIT UNCERTAIN AT THIS TIME. WILL
FAVOR CHC POPS FOR SATURDAY NIGHT AND SUNDAY WITH THE HIGHEST CHC
POPS TO THE NORTH.
EVEN WITH INCREASING CLOUD COVER HIGHS SATURDAY AND SUNDAY SHOULD
CLIMB TO ABOVE NORMAL. HIGHS ON SATURDAY WILL CLIMB INTO THE
50S...MAYBE EVEN SOME 60S ACROSS WARMER AREAS...WHILE ON SUNDAY MOST
AREAS SHOULD RISE INTO THE 60S BEHIND THE WARM FRONT.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SKIES MAINLY CLEAR WITH VFR OVERNIGHT OUTSIDE OF LAKE EFFECT
CLOUDS/SHOWERS ONGOING EAST OF LAKES ERIE AND ONTARIO. BAND OFF LAKE
ERIE IS WEAK ACROSS CHAUTAUQUA COUNTY...BUT WILL LIFT NORTHWARD
TOWARD KBUF/KIAG TOWARD 10Z. SOUTHEAST OF LAKE ONTARIO A BETTER
ORGANIZED BAND OF LAKE EFFECT IS BRINGING SHOWERS TO OSWEGO AND
NORTHERN CAYUGA COUNTIES. FZY IS REPORTING MVFR CIGS.
ON MONDAY ANY REMAINING LAKE EFFECT CLOUDS AND SHOWERS WILL LIFT
NORTH DURING THE MORNING AND DISSIPATE...WITH MOST OF THIS BEING
VFR. OTHERWISE ANY MORNING SUNSHINE FILLING IN WITH DIURNAL CUMULUS
AND STRATOCUMULUS WITH VFR CIGS.
OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...AREAS OF MVFR WITH SHOWERS LIKELY.
THURSDAY...MAINLY VFR.
THURSDAY NIGHT...VFR/MVFR WITH A CHANCE OF SHOWERS.
FRIDAY...BECOMING VFR.
&&
.MARINE...
WINDS WILL REMAIN AT OR BELOW 15 KNOTS THROUGH TUESDAY AS A RIDGE
OF HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES. THE NEXT
PERIOD OF STRONGER WINDS LIKELY REQUIRING MARINE FLAGS WILL ARRIVE
LATE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT CROSSES THE
REGION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
NYZ007-008-011>014-019>021-085.
MARINE...NONE.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...SMITH/TMA
MARINE...TMAHazardous weather outlook, Oct 8, 4:08 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 408 AM EDT MON OCT 8 2012 NYZ007-008-011>014-019>021-085-090815- JEFFERSON-LEWIS-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 408 AM EDT MON OCT 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-090815- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- 408 AM EDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE MID 30S TONIGHT. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY INLAND FROM THE LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 408 AM EDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS ON THE LAKES THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:38 PM EDT | Freeze Warning | BUF | Allegany | 6 hr |
| Oct 8, 3:14 PM EDT | Frost Advisory | BUF | Chautauqua, Erie, Genesee, Jefferson, Livingston, Ontario and 1 more | 18 hr |
| Oct 8, 3:14 PM EDT | Freeze Warning | BUF | Allegany, Cattaraugus, Lewis | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.